What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 10, 11:59 AM PST, 4 hours 1 minute earlier.
Area forecast discussion, Aug 10, 11:59 AM PST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Elko NV
1259 PM PDT Wed Aug 10 2022
.SYNOPSIS...Monsoon moisture continues across most of the silver
state to the weekend causing wet showers and thunderstorms. The
moisture today is extremely high with flash flooding remaining a
threat. The exception is NW NV including Humboldt county which is
on the periphery of the monsoon and shouldn't see much activity.
&&
.SHORT TERM...Today through Friday.
A plume of exceptionally deep monsoonal moisture resides across
eastern NV today causing continued showers and thunderstorms.
Increasing instability through the day will see the thunderstorms
activity start in earnest around noon and then ramp up through the
afternoon. Heavy rainfall is expected which can lead to flash
flooding, see the hydrology for further details. The overall
dynamics are such that stronger storms are possible which can
produce both hail and strong outflow winds. The monsoon will
continue for both Thursday and Friday but will have both less
moisture and instability except for White Pine county. For all
areas but White Pine county this means less showers and
thunderstorms and less heavy rainfall both of which will be
confined further eastward in NV. While the chance of heavy is
lower it is not gone so flooding will still remain a threat. With
the weaker instability and forcing the chance for stronger
thunderstorms will be diminished but not zero. White Pine should
see similar activity Thursday as to today with flooding and
stronger storms remaining a threat. Temperatures will be on the
rise, however highs will stay in the 80s and 90s and lows in the
50s and 60s.
.LONG TERM...Friday night through next Wednesday
The summer ridge looks to continue to be positioned in such a way
as to keep streaming subtropical moisture into Nevada through at
least the weekend. PWATs do calm down from the very high
anomalous values of the past couple of weeks though. They look
high enough, though, to initiate mainly wet storms in very
eastern Nevada, but elsewhere a wet/dry mix looks to be on tap.
Starting next week, there are indications that the ridge will
begin moving westward some, possibly with its axis over Nevada by
Tuesday. There still looks like there will be enough moisture for
afternoon convection, however, more towards the drier variety.
However, model/ensemble forecast temperatures do not appear to
increase as would be expected with high pressure over the state,
so confidence is not high at this time for this scenario.
For now, highs were kept to remain a bit below normal, in the
80's to lower 90's, except for Humboldt County which will reach
into the lower to middle 90's each day. Lows will be in the 50's
to lower 60's. Winds will stay seasonally on the lighter side
outside of convection.
&&
.AVIATION...Showers and thunderstorms are expected today across
the region except for KTPH, which looks to be dry with southerly
winds gusting to around 25 kts. All remaining sites could see
rain, lightning, and gusty outflow winds to around 45kts. Moderate
to heavy rain is expected with the stronger storms bringing
possible tempo MVFR VIS. Best chance for this occurring is at
KEKO, KELY, and KBAM. Convection will be decreasing with the
sunset.
&&
.FIRE WEATHER...Monsoon moisture is present across the silver
state causing high humidity, showers, and thunderstorms. This
coupled with previous rainfall will dampen the fire weather
threat for the next few days for most zones. Heavy rainfall and
flash flooding is possible today across eastern Nevada including
the Wildcat, Goshute, and Becky Peak burn scars. Fire weather
zones 437 and 424 will be on the edge of the moisture and will dry
out through the weekend.
&&
.HYDROLOGY...An abnormally strong monsoon moisture plume will
continue to allow for the development of showers and thunderstorms
across much of central and eastern Nevada today. Atmospheric
moisture remains very high today with precipitable water values
of 1" to 1.25" or greater. For context this places the moisture
near or even exceeding record levels. Overall instability will
remain sufficient for afternoon thunderstorms capable of heavy
rain that can lead to flash flooding. The monsoon will continue
for Thursday for pretty much the same area, however the amount of
moisture will be less for all areas but White Pine county. This
confines most of the flood threat to White Pine county, but other
areas could still see some flooding just not near as likely as
today.
The amount of rain needed to cause flooding will be lower in
areas of high runoff such as canyons, rocky areas, burn scars, and
areas which have received recent heavy rainfall. Flash flooding
in creek beds or normally dry arroyos can occur far from the
source as water flows downstream. If flooding is encountered TURN
AROUND AND DON'T DROWN. Flood waters can easily destroy roads and
sweep away both people and vehicles. Flood waters can hide
dangerous debris such a logs and boulders. Report flooding to
local police or fire when it is safe to do so. Flood Watches
remain in effect for northeastern Nye, Lander, Eureka, White Pine
and Elko counties through this evening.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 11 PM PDT this evening for Northeastern Nye
County-Northern Elko County-Northern Lander County and Northern
Eureka County-Ruby Mountains and East Humboldt Range-South
Central Elko County-Southeastern Elko County-Southern Lander
County and Southern Eureka County-Southwest Elko County-White
Pine County.
Flood Watch from Thursday morning through Thursday evening for
White Pine County.
&&
99/90/90/99
In the hours before
Special weather statement, Aug 10, 2:47 PM PST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Elko NV
347 PM PDT Wed Aug 10 2022
NVZ031-102315-
Northern Elko County NV-
347 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northwestern Elko
County through 415 PM PDT...
At 347 PM PDT, Doppler radar was tracking a strong thunderstorm 25
miles north of Midas, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4147 11677 4154 11693 4185 11678 4173 11650
TIME...MOT...LOC 2247Z 243DEG 6KT 4161 11675
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 2:59 PM PST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Elko NV
359 PM PDT Wed Aug 10 2022
NVZ037-102330-
Southern Lander County and Southern Eureka County NV-
359 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central Eureka
County through 430 PM PDT...
At 358 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Pinto Summit, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Heavy rainfall along with gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
This storm will remain over mainly rural areas of south central
Eureka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3922 11625 3932 11644 3956 11631 3942 11601
TIME...MOT...LOC 2258Z 212DEG 11KT 3934 11630
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
98Special weather statement, Aug 10, 3:03 PM PST, 57 minutes before
Special Weather Statement
National Weather Service Elko NV
403 PM PDT Wed Aug 10 2022
NVZ034-038-039-102330-
Southwest Elko County NV-South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
403 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of central Elko County
through 430 PM PDT...
At 403 PM PDT, Doppler radar was tracking a strong thunderstorm near
Spring Creek, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lamoille, Spring Creek and Lamoille Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4060 11571 4074 11574 4085 11530 4058 11530
TIME...MOT...LOC 2303Z 269DEG 10KT 4072 11554
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 3:40 PM PST, 20 minutes before
Special Weather Statement
National Weather Service Elko NV
440 PM PDT Wed Aug 10 2022
NVZ036-110015-
Northern Lander County and Northern Eureka County NV-
440 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northern Lander
County through 515 PM PDT...
At 440 PM PDT, Doppler radar was tracking a strong thunderstorm 33
miles northwest of Grass Valley, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4010 11707 4011 11718 4028 11723 4024 11696
TIME...MOT...LOC 2340Z 192DEG 13KT 4016 11713
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91Special weather statement, Aug 10, 3:43 PM PST, 17 minutes before
Special Weather Statement
National Weather Service Elko NV
443 PM PDT Wed Aug 10 2022
NVZ035-037-041-110030-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-White Pine County NV-
443 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of north central Nye,
western White Pine and south central Eureka Counties through 530 PM
PDT...
At 443 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles southwest of Pinto Summit, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Nye,
western White Pine and south central Eureka Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3896 11605 3906 11625 3943 11614 3931 11572
TIME...MOT...LOC 2343Z 210DEG 21KT 3917 11608
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
96Special weather statement, Aug 10, 3:59 PM PST, 1 minute before
Special Weather Statement
National Weather Service Elko NV
459 PM PDT Wed Aug 10 2022
NVZ030-110030-
Humboldt County NV-
459 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of east central
Humboldt County through 530 PM PDT...
At 457 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles north of Golconda, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Twin Creeks Mine and Adam Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 11730 4107 11744 4108 11765 4141 11755
4129 11702
TIME...MOT...LOC 2357Z 206DEG 27KT 4117 11738
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
91